Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Austin/San Antonio, TX

May 1, 20254 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 1, 2025, 6:16 PM CDT for 4 counties in Texas. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2025, 6:16 PM CDT (23:16 UTC)
Expired
Jun 12, 2025, 1:00 AM CDT
In force
41 days
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Burnet County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WGUS54 KEWX 012316
FFWEWX
TXC053-299-020215-
/O.NEW.KEWX.FF.W.0001.250501T2316Z-250502T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
616 PM CDT Thu May 1 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Burnet County in south central Texas...
  Northeastern Llano County in south central Texas...

* Until 915 PM CDT.

* At 616 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Burnet, Buchanan Dam, Buchanan Lake Village, Inks Lake State Park 
  and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3092 9832 3070 9818 3070 9840 3090 9850

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
2 follow-up statements
007 
WGUS54 KEWX 020143
FFWEWX
TXC053-299-020415-
/O.EXT.KEWX.FF.W.0001.000000T0000Z-250502T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
843 PM CDT Thu May 1 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Northwestern Burnet County in south central Texas...
  Northeastern Llano County in south central Texas...

* Until 1115 PM CDT.

* At 843 PM CDT, gauge reports indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Burnet, Buchanan Dam, Buchanan Lake Village, Inks Lake State Park 
  and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3092 9832 3070 9818 3070 9840 3090 9850

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
043 
WGUS54 KEWX 120132
FFWEWX
TXC171-265-299-120600-
/O.NEW.KEWX.FF.W.0001.250612T0132Z-250612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
832 PM CDT Wed Jun 11 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Gillespie County in south central Texas...
  North Central Kerr County in south central Texas...
  Southwestern Llano County in south central Texas...

* Until 100 AM CDT.

* At 832 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Castell, Doss, Cherry Spring, Harper, Prairie Mountain, Crabapple 
  and Enchanted Rock State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3029 9942 3029 9930 3050 9930 3050 9896
      3074 9896 3075 9882 3044 9882 3019 9928
      3019 9942

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:04 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 1, 3:04 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Thu May 1 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Severe Thunderstorm Watch for northern Hill Country and northern
  I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
  likely threats.

- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
  into Friday evening for all of South Central Texas.

- Any storm that forms over South Central Texas late today or
  tonight will provide a marginal (level 1 of 4) risk of excessive
  rainfall.

- There is a level 2 of 4 risk for excessive rainfall across nearly
  all areas of South Central Texas Friday afternoon and evening.

Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.

Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.

A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Drying out and a beautiful weekend for most areas on tap

- Wet and stormy pattern continues through Thursday

Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.

Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Thu May 1 2025

Ceilings have risen to MVFR level at all of the terminals and will
stay that way through the afternoon and evening. We expect winds to
start gusting up to 25 kts within the next hour or two. There will be
low chances for showers and thunderstorms through this period. This
afternoon the best chances will be at DRT. Then the better chances
will shift to San Antonio and Austin late evening and overnight. MVFR
ceilings will develop again late this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  63  80 /  30  80  70  10
Austin Bergstrom Intl Airport  67  87  62  78 /  30  80  70  10
New Braunfels Muni Airport     69  90  64  81 /  20  70  70  10
Burnet Muni Airport            67  83  61  78 /  30  80  60  10
Del Rio Intl Airport           69  90  67  82 /  30  40  60  30
Georgetown Muni Airport        67  84  61  77 /  30  80  70  10
Hondo Muni Airport             67  87  64  80 /  30  60  70  20
San Marcos Muni Airport        68  87  63  79 /  20  80  70  10
La Grange - Fayette Regional   70  88  64  79 /  20  80  80  10
San Antonio Intl Airport       70  88  65  79 /  20  70  70  20
Stinson Muni Airport           71  90  66  80 /  20  70  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...CJM
Aviation...05

In the hours before

Special weather statement, May 1, 3:32 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025

TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025

...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM/Brady
Local storm report, May 1, 4:33 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tornado          10 NNW Briggs           31.03N 98.00W
05/01/2025                   Burnet             TX   Storm Chaser

            Multiple chasers confirm tornado on ground.

&&

JR
Local storm report, May 1, 5:59 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Hail             1 N Inks Lake State Par 30.76N 98.37W
05/01/2025  M1.75 Inch       Burnet             TX   Emergency Mngr

            Observed near SH29 and Park Road 4.

&&

JR
Local storm report, May 1, 6:07 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025  M2.75 Inch       Llano              TX   Public

            Delayed report.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:09 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Apr 30, 7:15 PM CDTSpecial Weather StatementEWXComal45 min
Apr 30, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes35 min
Apr 30, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes23 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 9:20 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningEWXWilliamson40 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningEWXWilliamson14 min
Apr 30, 10:07 PM CDTSpecial Weather StatementEWXWilliamson38 min
Apr 30, 10:22 PM CDTSevere Thunderstorm WarningEWXLee, Travis, Williamson53 min
Apr 30, 10:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 30, 11:01 PM CDTSevere Thunderstorm WarningEWXLee, Williamson23 min
Apr 30, 11:21 PM CDTSpecial Weather StatementEWXLee39 min
May 1, 3:32 PM CDTSpecial Weather StatementEWXEdwards43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
May 1, 3:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano22 min
May 1, 4:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 1, 4:13 PM CDTTornado WarningEWXBurnet32 min
May 1, 4:29 PM CDTTornado Warning Tornado observedEWXBurnet, Williamson31 min
May 1, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Real63 min
May 1, 4:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde56 min
May 1, 4:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson48 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
May 1, 5:05 PM CDTTornado WarningEWXBurnet, Williamson40 min
May 1, 5:08 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real26 min
May 1, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde48 min
May 1, 5:38 PM CDTTornado WarningEWXBurnet, Williamson14 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde65 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano64 min
May 1, 5:45 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 5:49 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 1, 5:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 1, 6:25 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde35 min
May 1, 6:32 PM CDTSevere Thunderstorm WarningEWXWilliamson58 min
May 1, 6:35 PM CDTSevere Thunderstorm WarningEWXBurnet20 min
May 1, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Llano62 min
May 1, 6:49 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Uvalde63 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.